Alert archive / Tennessee / Special Weather Statements in 2017

Special Weather Statement, NWS Morristown, TN

June 1, 2017Anderson County, Tennessee

NWS Morristown, TN issued this special weather statement at Jun 1, 2017, 4:18 PM EDT for Anderson County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2017, 4:18 PM EDT (20:18 UTC)
Expired
Jun 1, 2017, 5:00 PM EDT
In force
42 min
Issued by
NWS Morristown, TN

County Anderson County, TN

The radar

The Knoxville radar (KMRX), 62 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1522 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

732 
WWUS84 KMRX 012018
SPSMRX

Special Weather Statement
National Weather Service Morristown TN
418 PM EDT THU JUN 1 2017
 
TNZ012-013-036-037-012100-
Anderson TN-Union TN-Scott TN-Campbell TN-
418 PM EDT THU JUN 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR ANDERSON...SOUTHERN CAMPBELL...
SOUTHEASTERN SCOTT AND SOUTHWESTERN UNION COUNTIES UNTIL 500 PM
EDT...

At 418 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Jacksboro, or 12 miles southwest of La Follette,
moving east at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Clinton, La Follette, Jacksboro, Caryville, Lake City, Norris, Norris
Dam State Park, Smokey Junction, Andersonville, Rosedale, Big Ridge
State Park, Disney, Cove Lake State Park, Norma and Norris Lake.

LAT...LON 3631 8388 3614 8400 3614 8401 3608 8407
      3608 8409 3607 8409 3604 8407 3601 8409
      3601 8410 3622 8444 3639 8437
TIME...MOT...LOC 2018Z 288DEG 27KT 3628 8432 

$$

EJH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jun 1, 3:03 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 1, 3:03 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
303 PM EDT Thu Jun 1 2017

.SHORT TERM...(Tonight and Friday)...Convection associated with some
weak short wave energy has developed, especially around the northern
plateau where best instability is located. Expect this to generally
be gone by sunset. Models disagree a bit on available moisture for
the short term, with the NAM more moist. However, given the NAM's
recent overdoing of moisture/instability, will lean toward drier
solution and keep PoPs below 15 and precipitation out for Friday
despite not being highly confident that some isolated weak
convection will not develop. Otherwise, quite a few high clouds
overnight especially south, and plenty of sunshine expected for
Friday. Will not stray far from MAV temps.

.LONG TERM...(Saturday through Thursday)... Latest model runs continue
to trend drier for this weekend, especially Saturday with surface
ridging holding on a bit longer. Greatly reduced PoPs for Saturday
because of this, and kept Sunday PoPs in the chance category. High
pressure gives way to a closed low moving in from the northwest on
Sunday into Monday as moisture funnels into the area from the Gulf.
Cold front should pull through the area Monday afternoon/night,
bringing a better chance for more organized showers and
thunderstorms. Temperatures will moderate back below normal for
midweek as cooler air is pulled down from Canada behind this system.
Surface high pressure will build over the central US for midweek as
well, bringing dry conditions to much of the area. The only
exception will be SW VA/far NE TN where lingering wrap around
moisture from the slow-moving low over the Mid-Atlantic may produce
a few showers for Tue/Wed.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             63  89  65  88 /   0  10  10  20
Knoxville McGhee Tyson Airport, TN  60  85  61  86 /  10  10  10  20
Oak Ridge, TN                       60  87  61  86 /  10  10  10  10
Tri Cities Airport, TN              56  83  55  81 /  10  10  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

LW/EMH
Hazardous weather outlook, Jun 1, 3:03 AM EDT, 13 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
303 AM EDT Thu Jun 1 2017

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-020715-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
303 AM EDT Thu Jun 1 2017 /203 AM CDT Thu Jun 1 2017/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 1, 2:38 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Morristown TN
238 PM EDT THU JUN 1 2017

TNZ012-013-011930-
Scott TN-Campbell TN-
238 PM EDT THU JUN 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR CAMPBELL AND NORTHEASTERN SCOTT
COUNTIES UNTIL 330 PM EDT...

At 237 PM EDT, Doppler radar was tracking a strong thunderstorm near
Zion Hill, or 13 miles east of Oneida, moving southeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
La Follette, Oneida, Jacksboro, Jellico, Caryville, Lake City,
Winfield, Elk Valley, Disney, Cove Lake State Park, Ketchen, Indian
Mountain State Park, Fincastle, Royal Blue and White Oak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3659 8410 3648 8394 3643 8392 3643 8390
      3641 8391 3639 8393 3640 8395 3637 8396
      3624 8416 3624 8423 3619 8423 3618 8425
      3655 8447 3660 8439
TIME...MOT...LOC 1837Z 314DEG 21KT 3653 8428
Special weather statement, Jun 1, 3:04 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Morristown TN
304 PM EDT THU JUN 1 2017

TNZ012-013-036-011945-
Anderson TN-Scott TN-Campbell TN-
304 PM EDT THU JUN 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ANDERSON...
SOUTHWESTERN CAMPBELL AND SOUTHEASTERN SCOTT COUNTIES UNTIL 345 PM
EDT...

At 303 PM EDT, Doppler radar was tracking a strong thunderstorm near
Huntsville, or 10 miles southeast of Oneida, moving southeast at 10
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Huntsville, Rosedale, Norma, Smokey Junction and Slick Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3632 8454 3647 8441 3624 8421 3613 8434
TIME...MOT...LOC 1903Z 297DEG 11KT 3637 8441

EMH
Special weather statement, Jun 1, 4:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
418 PM EDT THU JUN 1 2017

TNZ012-013-036-037-012100-
Anderson TN-Union TN-Scott TN-Campbell TN-
418 PM EDT THU JUN 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR ANDERSON...SOUTHERN CAMPBELL...
SOUTHEASTERN SCOTT AND SOUTHWESTERN UNION COUNTIES UNTIL 500 PM
EDT...

At 418 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Jacksboro, or 12 miles southwest of La Follette,
moving east at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Clinton, La Follette, Jacksboro, Caryville, Lake City, Norris, Norris
Dam State Park, Smokey Junction, Andersonville, Rosedale, Big Ridge
State Park, Disney, Cove Lake State Park, Norma and Norris Lake.

LAT...LON 3631 8388 3614 8400 3614 8401 3608 8407
      3608 8409 3607 8409 3604 8407 3601 8409
      3601 8410 3622 8444 3639 8437
TIME...MOT...LOC 2018Z 288DEG 27KT 3628 8432

EJH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 2:38 PM EDTSpecial Weather StatementMRXCampbell52 min
Jun 1, 3:04 PM EDTSpecial Weather StatementMRXScott41 min
Jun 1, 5:32 PM EDTSpecial Weather StatementMRXMorgan43 min

Nearby

Special Weather Statements in Tennessee, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.